Back to all discussions

Getting sick

My son has cf and every time the doctors take him off antibiotics he winds up back in the hospital. Has this happened to anyone else? The doctors don’t know why this is happening.

  1. Hey @kelseyandjay87,
    I am so sorry to hear your son is struggling. It must be really difficult to watch him not doing well. I think this type of cycle happens to a lot of people with CF. It definitely was the case for me bouncing from one round of IVs to another. Trikafta helped break the cycle somewhat. Is he eligible to take a modulator at all? Can I ask how old he is?
    Wishing Him Well,
    Janeil cystic-fibrosis.com Team Member

    1. He is 5 years old.

      1. In my case when I am on antibiotics and get off of them, my lungs and body have to readjust to being off of them. My body gets at times feeling sicker especially with inflammation in my airways. The doctor has found that gradually weaning me off helps combat that effect instead of just taking me off because our bodies become used to the medication. Maybe talking to your doctor about a different approach when taking the meds off may help relieve some of his symptoms. It is a process with CF. All my best! Marieliz (cystic-fibrosis.com team member)

    or create an account to reply.